Arkansas, 2006

Hail in Arkansas, April 2, 2006

April 2, 2006 · NWS LZK · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 3:00 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 2, 3:00 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SUN APR 2 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY
UPPER TROF MOVING ACROSS THE PLAINS AND MID MISSISSIPPI VALLEY LATER
TODAY AND TONIGHT WILL PROVIDE THE MAIN WEATHER ACTION FOR THIS
AREA. THUNDERSTORMS FROM A SQUALL LINE IN OKLAHOMA ARE INTO THE
NORTHWESTERN CORNER OF THE CWA AT FORECAST TIME BUT ARE SHOWING
SIGNS OF WEAKENING. THE MAIN THRUST OF THE MCS HAS BEEN INTO
SOUTHEATERN KANSAS AND WESTERN MISSOURI CLOSER TO THE UPPER SUPPORT
AND BETTER WIND DYNAMICS. MODELS STILL SUGGEST SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE AREA THIS MORNING AND SLOWLY MOVE
ACROSS THE AREA BEING INTO THE SOUTHEAST BY MIDDAY. BASICALLY WENT
WITH POPS FROM 30 PERCENT IN THE SOUTH TO 50 PERCENT IN THE NORTH
FOR THIS MORNING...THEN TAPERED POPS DOWN A LITTLE IN THE NORTH
AROUND MIDDAY AS THE ACTIVITY MAY WEAKEN OR EVEN DISSIPATE FOR
AWHILE. THEN AS THE AIR MASS DESTABILIZES FROM HEATING AND THE
OUTFLOW BOUNDARY FROM THE OVERNIGHT SQUALL LINE MOVES INTO THE
EAST...HAVE POPS RANGING FROM 30 IN THE WEST TO 50 IN THE EAST.
THERE IS STILL CONCERN THAT NEW THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT IN WESTERN ARKANSAS LATE TODAY AND MOVE ACROSS THE AREA
THROUGH EARLY TONIGHT AND KEPT CHANCE POPS GOING FOR THIS. MENTIONED
SEVERE IN THE ZONES FOR ALL AREAS THIS AFTERNOON AND THE EAST FOR
THE EARLY HOURS OF TONIGHT. KEPT POPS GOING THROUGH TONIGHT AS SOME
LINGERING PRECIP MAY CONTINUE. UPPER RIDGING THEN MOVES IN FOR EARLY
IN THE WEEK. THIS WILL RESULT IN DRY AND COOLER WEATHER FOR MONDAY
AND TUESDAY. THE SURFACE HIGH SLIDES BY THE AREA LATE TUESDAY AND
RETURN FLOW AND INCREASED MOISTURE RETURN WITH SOME WARM ADVECTION.
THE AREA REMAINS IN UPPER RIDGING. LEFT POPS OUT FOR TUESDAY NIGHT
FOR NOW BUT WILL NEED TO MONITOR THIS WITH LATER MODEL RUNS. LEFT
POPS GOING FOR WEDNESDAY. MAXES FOR TODAY WILL BE A TOUGH CALL
DEPENDING ON CLOUD COVER. FIGURE MOST AREAS WILL BE OVERCAST EARLY
TODAY WITH CLOUDS BREAKING UP SOME AROUND MIDDAY. WENT CLOSE TO MAV
MOS WHICH LOOKS LIKE A GOOD COMPROMISE OF THE POSSIBILITIES. GUIDANE
TEMPS LOOK GOOD FOR THE REST OF THE SHORT TERM.
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
AN UPPER RIDGE WILL BE LOCATED OVER THE MIDDLE OF THE COUNTRY
WEDNESDAY NIGHT AND WILL WORK EASTWARD ACROSS THE NATION THROUGH THE
PERIOD. THIS WILL BE THE RESULT OF AN UPPER LOW DIGGING INTO THE
WESTERN UNITED STATES EARLY IN THE PERIOD THEN MOVING INTO THE
MIDWEST BY THURSDAY NIGHT...AND INTO THE EASTERN GREAT LAKES
SATURDAY.

A WARM FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY
BRINGING AN INCREASE IN MOISTURE TO THE REGION. WILL KEEP SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY NIGHT THEN
INCREASE CHANCES THURSDAY AS A COLD FRONT APPROACHES FROM THE WEST.
SURFACE LOW WILL MOVE FROM NEBRASKA INTO NORTHERN ILLINOIS BY FRIDAY
MORNING. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY
AND FRIDAY...DECREASING FRIDAY NIGHT AS HIGH PRESSURE BUILDS INTO
THE AREA. GOOD SUBSIDENCE SATURDAY WILL PROVIDE DRY CONDITIONS
ACROSS THE AREA. TEMPERATURES WILL BE CLOSE TO NORMAL OR SLIGHTLY
ABOVE.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  78  58  72  46 /  40  40  10   0
HARRISON AR       76  50  66  38 /  50  30  10   0
HOT SPRINGS AR    79  57  73  45 /  40  40  10   0
PINE BLUFF AR     80  59  73  46 /  40  40  10   0
MOUNTAIN HOME AR  76  51  65  38 /  50  30  10   0
MONTICELLO AR     81  60  75  47 /  50  50  10   0
SEARCY AR         78  57  70  40 /  40  40  10   0
MOUNT IDA AR      78  56  73  42 /  40  30  10   0
RUSSELLVILLE AR   77  54  71  40 /  40  30  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR ARZ003-
ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-
ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-
ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-
ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-
ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...29 / LONG TERM...51
Hazardous weather outlook, Apr 2, 5:00 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN APR 2 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT
STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR
WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY
WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY
EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND
THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR
THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE
CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL
BEGIN TO BUILD INTO NORTHWEST ARKANSAS.

.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING
WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM
MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE
WEATHER WITH IT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

The radar

The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the first event began at 14:40 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Van Buren

When
April 2, 8:40 AM CST
Where
Van Buren County, Bee Branch
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.450, -92.400

Hail, Van Buren

When
April 2, 8:40 AM CST
Where
Van Buren County, Choctaw
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.517, -92.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502986, 5502987.